Hail, Mercer
- When
- June 1, 7:18 AM EST to 7:20 AM EST
- Where
- Mercer County, Rockford
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.680, -84.630
Thunderstorms developed across Ohio during the morning of June 1st. Hail was the main threat with these storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Thunderstorms developed across Ohio during the morning of June 1st. Hail was the main threat with these storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 1, 7:09 AM EST, 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 809 AM EDT MON JUN 1 2009 .SYNOPSIS... LOW PRESSURE WILL MOVE ACROSS THE LOWER GREAT LAKES TODAY...WHICH WILL DRAG A COLD FRONT INTO THE AREA THIS EVENING. THE FRONT WILL LIFT BACK NORTH ON TUESDAY AS A WAVE OF LOW PRESSURE TRACKS ALONG IT. THE FRONT WILL THEN PUSH SOUTH THROUGH THE AREA ON WEDNESDAY. && .NEAR TERM /THROUGH TONIGHT/... UPDATING FORECAST TO ACCOUNT FOR A QUICKER LINE OF STORMS MOVING THROUGH NRN CWA EARLY THIS MORNING. THIS IS ABOUT 6 HOURS FASTER THAN THE MODELS WERE SAYING...AND APPEARS TO BE THE ONLY SHOT FOR THE MORNING HOURS. SOME ISOLATED SHOWERS MAY BE FOUND BEHIND IT EARLY THIS AFTERNOON. THIS LINE OF SHOWERS SHOULD LAY OUT A FRONTAL BOUNDARY THAT WILL BECOME A FOCUS FOR MORE SHOWERS AND STORMS LATER THIS AFTERNOON AND INTO THE EVENING. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... FRONT WILL LIFT BACK NORTH ON TUESDAY AS LOW PRESSURE RIDES ALONG THE BOUNDARY. SO MOST IF NOT ALL OF THE FORECAST AREA WILL BE IN THE WARM SECTOR. BOTH TEMPERATURES AND DEW POINTS ARE FORECAST TO BE HIGHER TOMORROW. SO EXPECT A BIT MORE INSTABILITY COMPARED TO TODAY. THUS EVEN THOUGH THE PRIMARY FOCUS WILL BE ON THE NORTHERN FRINGES...IT APPEARS THAT ISOLATED TO SCATTERED STORMS MAY DEVELOP ANYWHERE ACROSS THE REGION. ANY ACTIVITY THAT DOES DEVELOP WILL CONTINUE INTO THE EVENING BEFORE DIMINISHING. MAY GET ANOTHER INCREASE IN SHOWERS AND THUNDERSTORMS LATE TUESDAY NIGHT IN THE NORTHWEST ZONES AS A SHORT WAVE APPROACHES AND THE FRONT BEGINS TO MOVE BACK INTO THE AREA. A SHORT WAVE WILL MOVE ACROSS THE REGION ON WEDNESDAY WHICH WILL PUSH THE FRONT THROUGH THE ENTIRE AREA. SHOWERS AND THUNDERSTORMS SHOULD BECOME NUMEROUS AND HAVE RAISED POPS TO LIKELY. ADDITIONAL SHORT WAVE ENERGY MOVING THROUGH NEARLY ZONAL FLOW WILL KEEP THE CHANCE OF SHOWERS INTO WEDNESDAY NIGHT. USED A MOS BLEND FOR TEMPERATURES THROUGHOUT. && .LONG TERM /THURSDAY THROUGH SUNDAY/... SOME SHOWERS MAY LINGER INTO THURSDAY IN THE SOUTHERN ZONES BEFORE FINALLY MOVING OFF TO THE SOUTH AND EAST AS HIGH PRESSURE BUILDS IN. A WEAK DISTURBANCE WILL MOVE THROUGH ON FRIDAY ALTHOUGH IT APPEARS TO BE MOISTURE STARVED. THEN THE HIGH WILL BECOME REESTABLISHED FOR SATURDAY. A DEVELOPING WARM FRONT WILL BRING THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS ON SUNDAY. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... CONVECTIVE COMPLEX SLIDING JUST NORTH OF TAF SITES. EXPECT SOME MID AND HIGH CLOUDS BUT BELIEVE PRECIP WILL STAY NORTH BUT WILL BE CLOSE AT DAT. SOME THINING DURING AFTERNOON BUT SOME CU SHOULD DEVELOP. ANOTHER ROUND OF SHRA/TSRA SHOULD AGAIN BE MAINLY NORTH OF TAF SITES THIS EVENING. WILL MENTION POSSIBILITY IN DAY/CMH AREA. EXPECT FOG WILL DEVELOP LATE TONIGHT TO SUNRISE TUESDAY WITH INCREASING DEW POINTS AND LIGHT WINDS. OUTLOOK...THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH THURSDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS... NEAR TERM...FRANKS SHORT TERM... LONG TERM... AVIATION...
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 500 AM EDT MON JUN 1 2009 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-020900- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING- PREBLE-MONTGOMERY-GREENE- 500 AM EDT MON JUN 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. THE ATMOSPHERE WILL BECOME MODERATELY UNSTABLE THIS AFTERNOON. AS A COLD FRONT APPROACHES LATE IN THE DAY...SHOWERS AND THUNDERSTORMS MAY DEVELOP INTO THE AREA. STORMS ARE EXPECTED TO INCREASE IN COVERAGE INTO THE EVENING AS THE FRONT SLOWLY SAGS SOUTHWARD. THERE MAY BE ENOUGH INSTABILITY INTO THE EVENING FOR A FEW OF THE STORMS TO REACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING. INZ066-073>075-080-KYZ089>100-OHZ063>065-070>074-077>082-088-020900- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE- KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING- HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 500 AM EDT MON JUN 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The Northern Indiana radar (KIWX), 117 km away, was scanning. The volume nearest the first event began at 12:18 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2009Every state in 2009This day in weather historyWarnings in Ohio, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 178780, 178784, 178787.